Alert archive / Massachusetts / Small Craft Advisories in 2016

Small Craft Advisory 86, NWS Boston/Norton, MA

July 1, 2016

NWS Boston/Norton, MA issued this small craft advisory at Jul 1, 2016, 3:52 AM EDT. It took effect at Jul 1, 2016, 2:00 PM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jul 1, 2016, 3:52 AM EDT (07:52 UTC)
In effect from
Jul 1, 2016, 2:00 PM EDT
Expired
Jul 2, 2016, 3:26 AM EDT
In force
13 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

060 
WHUS71 KBOX 010752
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
352 AM EDT FRI JUL 1 2016

ANZ250-011600-
/O.NEW.KBOX.SC.Y.0086.160701T1600Z-160702T0800Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
352 AM EDT FRI JUL 1 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM EDT
SATURDAY.

* WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FRANK

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
4 follow-up statements
986 
WHUS71 KBOX 011520
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1120 AM EDT FRI JUL 1 2016

ANZ250-012330-
/O.EXT.KBOX.SC.Y.0086.160701T1800Z-160702T0800Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
1120 AM EDT FRI JUL 1 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT SATURDAY...

* WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
614 
WHUS71 KBOX 011938
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
338 PM EDT FRI JUL 1 2016

ANZ250-020345-
/O.CON.KBOX.SC.Y.0086.000000T0000Z-160702T0800Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
338 PM EDT FRI JUL 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

* WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
680 
WHUS71 KBOX 020228
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1028 PM EDT FRI JUL 1 2016

ANZ250-020800-
/O.CON.KBOX.SC.Y.0086.000000T0000Z-160702T0800Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
1028 PM EDT FRI JUL 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

* WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
869 
WHUS71 KBOX 020726
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
326 AM EDT SAT JUL 2 2016

ANZ250-020830-
/O.CAN.KBOX.SC.Y.0086.000000T0000Z-160702T0800Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
326 AM EDT SAT JUL 2 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

SEAS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY THRESHOLDS.
THEREFORE, THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

ANZ230>237-251-021530-
/O.NEW.KBOX.SC.Y.0087.160702T1500Z-160702T2300Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY-
326 AM EDT SAT JUL 2 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT
THIS EVENING.

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT.
  SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FRANK

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jun 30, 10:06 PM EDT, 5 hours 46 minutes earlier.

Area forecast discussion, Jun 30, 10:06 PM EDT, 5 hours 46 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
1006 PM EDT THU JUN 30 2016

.SYNOPSIS...

A cold front will move across the region Friday night into early
Saturday, and will be preceded by a round or two of scattered
showers and thunderstorms Friday afternoon and evening. High
pressure builds in behind the front and prevails through the
middle of next week.

&&

.NEAR TERM /THROUGH FRIDAY/...

1005 pm update...

High pressure will continue to slowly move east of the region
overnight.  Light winds and just some high clouds at times will
allow low temps to drop into the upper 50s and lower 60s in most
locales by daybreak, with middle 60s in the urban heat island of
Boston. Some patchy fog may develop late in the typically prone
locations.

&&

.SHORT TERM /FRIDAY NIGHT/...
***A few strong to severe thunderstorms possible late Friday into
Friday night with localized heavy rainfall***

Mid level trof and shortwave move east from the Gt Lakes with
increasing moisture moving into the region, especially in the
afternoon. As a result morning sunshine will give way to
increasing afternoon clouds. Highs will reach the lower 80s away
from the south coast and it will become increasingly humid as
dewpoints climb into the 60s.

We expect sct showers and t-storms to develop in the afternoon,
especially west as mid level trof approaches from the west and
atmosphere destabilizes with CAPES 500-1000 J/kg. The main
concern for late Fri into Fri evening is the potential for strong
to severe t-storms developing in western New Eng as 0-6km shear
rapidly increases with values increasing over 40 kt aft 00z.
Instability will likely be a limiting factor as much of the
guidance keeps the better instability west of New England and
instability will be weakening in the evening as deep layer shear
increases.

However, height falls in the evening and increasing mid level
lapse rates with the trof should help to sustain convection as it
moves in from the west ahead of the approaching cold front. We are
confident in sct showers/t-storms moving across the region late
Fri into Fri night, but lower confidence on severe threat which
will be greater to the west where shear/instability line up. If
instability can hold together into the evening, there is a small
window for a few strong to severe storms to develop, mainly
western New Eng late Fri/Fri evening. Strong winds and heavy
rainfall will be the primary threat with t-storms.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
HIGHLIGHTS...

* Near to slightly above normal temperatures expected
* High pressure brings dry weather for much of next week

Overview...Quiet pattern continues through next week, starting with
upper level ridging in the center of the country and upper troughs
in the Pacific NW and the NE. The upper level pattern flattens out a
bit by Monday, with weak ridging continuing across the middle of the
country.  Models remain in good overall agreement, and will continue
to favor a consensus approach. High pressure builds into the region
for the remainder of this holiday weekend. Low pressure passes south
of southern New England Tuesday and Wednesday, but quiet weather
should continue for our region.

Temperatures...Aside from slightly cooler temperatures Saturday,
behind a cold front, temperatures will gradually warm into next
week.  By the middle of next week, temperatures will be in the upper
80s to lower 90s, especially away from the coasts. Max temperatures
should remain in the 70s across the Cape and islands.

Precipitation...Looking at a dry forecast through the middle of next
week. Slightly greater risk for showers Wednesday into Thursday as
southern New England gets squeezed between two frontal boundaries.
The main limitation will be relatively dry air in place. Kept the
forecast dry, for now.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Friday Night/...

Through Tonight...High confidence. VFR. Some localized patchy fog
may develop late in the typically prone locations.

Friday...Moderate confidence. Mainly VFR cigs. Scattered showers
and t-storms developing in the afternoon, especially late in the
day in western New England with brief lower conditions.

Friday night...Moderate confidence. Areas of MVFR/IFR cigs
possibly developing, especially east along with patchy fog.
Showers and scattered t-storms likely moving across the region
during the evening.

KBOS Terminal...High confidence.

KBDL Terminal...High confidence.

Outlook /Saturday through Tuesday/...

Saturday...High confidence. Any lingering MVFR conditions will
improve to VFR by early morning.

Sunday through Tuesday...High confidence. VFR. Low probability of
seabreezes developing each afternoon.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Friday Night/...High confidence.

Winds and seas should remain below small craft advisory thresholds
through the period, but do expect southerly wind gusts around 20
knots Friday afternoon over nearshore waters. A few showers and
t-storms may affect the waters Friday evening.

Outlook /Saturday through Tuesday/...

High confidence.  Mainly quiet boating weather expected.  Winds and
seas remain below SCA criteria throughout the period.

&&

.FIRE WEATHER...
Hit or miss showers and thunderstorms are possible Friday and Friday
night. However, widespread precipitation looks to be nil over the
next 7 days.

High pressure and dry conditions appear to take hold of the
region Saturday, lasting through the middle of next week.
Specifics are still too hard to nail down, but it looks like the
area will be less humid and a bit cooler but dry during this time
frame. RH values could drop close to 30 percent between Sunday into
Monday. Winds overall appear to be light during this period.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...Belk/KJC
NEAR TERM...Frank
SHORT TERM...KJC
LONG TERM...Belk
AVIATION...Belk/KJC
MARINE...Belk/KJC
FIRE WEATHER...Staff
Hazardous weather outlook, Jun 30, 3:58 PM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
358 PM EDT THU JUN 30 2016

CTZ002>004-MAZ002>024-026-RIZ001>008-012000-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
358 PM EDT THU JUN 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL
OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A LOW RISK OF STRONG TO SEVERE THUNDERSTORMS OCCURRING
FRIDAY INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-012000-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
358 PM EDT THU JUN 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A LOW RISK FOR A FEW STRONG THUNDERSTORMS FRIDAY INTO
FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 3:00 PM EDTSpecial Weather StatementBOXWorcester45 min
Jul 1, 4:50 PM EDTSpecial Weather StatementBOXHampden55 min
Jul 1, 7:49 PM EDTSpecial Weather StatementBOX26 min

Nearby

Small Craft Advisories in Massachusetts, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.